Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 28, NWS Little Rock, AR

June 29, 2001Baxter County, Fulton County, Marion County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 29, 2001, 5:54 PM CDT for Baxter County, Fulton County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2001, 5:54 PM CDT (22:54 UTC)
Expired
Jun 29, 2001, 9:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Baxter County, AR, Fulton County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 146 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 292255
FFWLIT
ARC005-049-089-300200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN NORTH CENTRAL ARKANSAS
  FULTON COUNTY IN NORTH CENTRAL ARKANSAS
  BAXTER COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 900 PM CDT

* DOPPLER WEATHER RADAR INDICATES RAINFALL OF 2 TO 3 INCHES IN SOME  
  LOCATIONS IN A ONE HOUR TIME PERIOD.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3650 9214 3649 9284 3611 9282 3621 9216
          3627 9215 3626 9163 3650 9153

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:55 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 29, 3:55 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT FRI JUN 29 2001

THUNDERSHOWER ACTIVITY HAS BEEN AT SOMEWHAT OF A MINIMUM THIS
AFTERNOON. H5 LOW STILL OVER EXTREME SOUTHERN MISSOURI PROGGED TO
MOVE SLOWLY SOUTHWESTWARD AND WEAKEN. WILL KEEP SCATTERED
THUNDERSHOWERS OVER THE STATE AGAIN FOR TONIGHT...WITH BEST CHANCES
IN THE WEST. POPS WILL BEGIN TO DECREASE OVER THE NEXT FEW DAYS AS
H5 LOW WEAKENS. OVER THE WEEKEND AND INTO EARLY NEXT WEEK...BEST
CHANCES WILL BE MAINLY DURING THE AFTERNOON AND EVENING HOURS.
TEMPERATURES WILL SLOWLY BEGIN TO WARM UP AGAIN EARLY NEXT
WEEK...GETTING BACK TO NEAR NORMAL BY TUESDAY OR SO. NEXT COLD FRONT
WILL BE MOVING INTO THE STATE ON THURSDAY WITH SCATTERED
THUNDERSTORMS POSSIBLE. FRIDAY SHOULD BE A PARTLY CLOUDY DAY. MOS
MAXIMUMS A LITTLE TOO HIGH ON SATURDAY AND SUNDAY...OTHERWISE MOS
TEMPERATURES PRETTY MUCH IN LINE. (22)

.LIT...NONE.

A

In the hours before

Local storm report, Jun 29, 12:08 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1208 PM CDT FRI JUN 29 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 AM    5 W HERMITAGE             AR   FLOOD
06/29/01   BRADLEY                        PARTS OF STATE HIGHWAY
                                          160 COVERED WITH WATER.
                                          REPORTED BY LAW
 $                                         ENFORCEMENT OFFICIAL.
Special weather statement, Jun 29, 1:30 PM CDT, 4 hours 24 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-300900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT FRI JUN 29 2001

THE RISK OF SEVERE WEATHER FOR ARKANSAS HAS LESSENED...BUT
ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON
AND EVENING.

AN UPPER LEVEL LOW REMAINS CENTERED NEAR THE NORTHERN BORDER OF
ARKANSAS AND WILL MOVE LITTLE THROUGH TONIGHT. THE LOW HAS WEAKENED
A LITTLE...AND TEMPERATURES IN THE UPPER ATMOSPHERE HAVE WARMED.

AS A RESULT...THE AIR OVER ARKANSAS WILL NOT BE AS UNSTABLE AS
IT HAS BEEN AND THE THREAT OF SEVERE THUNDERSTORMS HAS LESSENED.

HOWEVER...SCATTERED THUNDERSTORMS WILL STILL DEVELOP ACROSS THE
STATE THIS AFTERNOON FROM HEATING AND WILL CONTINUE INTO TONIGHT.

SOME STRONG THUNDERSTORMS WILL DEVELOP AND COULD CONTAIN PEA TO
MARBLE SIZED HAIL AND GUSTY WINDS. SOME THUNDERSTORMS WILL CONTAIN
HEAVY RAIN AND DUE TO SLOW MOVEMENT...A FEW AREAS COULD GET ONE
TO THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME. FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE.

ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE THIS AFTERNOON
AND EVENING WITH DIME SIZED HAIL OR DAMAGING WIND GUSTS TO 60 MPH.
THUNDERSTORMS SHOULD GENERALLY WEAKEN AFTER SUNSET ALTHOUGH THE
THREAT OF LOCALLY HEAVY RAIN WILL CONTINUE THROUGH THE NIGHT.

EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS
MAY NEED TO BE ACTIVATED IN SOME AREAS THIS AFTERNOON AND EARLY
THIS EVENING.

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:18 AM CDTFlash Flood WarningLZKBradley, Calhoun117 min

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.